Hail, Coconino
- When
- August 19, 12:45 PM MST
- Where
- Coconino County, Cameron
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.883, -111.417
3/4 inch diamiter hail was reported in Cameron.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 19, 9:30 AM MST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST FRI AUG 19 2005 .SYNOPSIS...AN INCREASE IN MOISTURE OVER NORTHERN ARIZONA WILL ALLOW FOR THE DEVELOPMENT OF WIDELY SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS THROUGH THE WEEKEND. THE FLOW WILL SHIFT TO A MORE WESTERLY DIRECTION BEGINNING EARLY NEXT WEEK...BRINGING A DRYING TREND TO THE REGION. && .DISCUSSION...A DISTURBANCE MOVING THROUGH SOUTHERN NEVADA INTO SOUTHERN UTAH IS ALREADY KICKING OFF AN AREA OF STRONG THUNDERSTORMS OVER ZONES 4 AND 5 THIS MORNING. EXPECT STORMS TO DEVELOP OVER THE GRAND CANYON COUNTRY AND COCONINO PLATEAU THIS MORNING AS WELL. SURFACE MOISTURE REMAINS IN PLACE WITH DP/S IN THE 50S EVEN OVER THE HIGHER TERRAIN...NEEDLES HAS A DP OF 60 THIS MORNING. THERE IS ALSO A 50-60 KT 300MB JET OVER THE CWA DURING THE DAY. THE UPPER LOW WILL BE ACCOMPANIED BY A DIV-Q COUPLET AND SOUTHERLY FLOW AT THE LOWER LEVELS IS EXPECTED TO CONTINUE TO BRING MOISTURE NORTHWARD DURING THE DAY. SCATTERED CONVECTION IS EXPECTED ACROSS MUCH OF THE CWA AS THE DAY PROGRESSES. THE MOISTURE IS PROGGED TO LINGER OVER THE STATE THRU THE WEEKEND. MAS && .AVIATION...FOR THE 18Z PACKAGE...EXPECT CU/TCU TO BUILD QUICKLY FROM FLAGSTAFF NORTHWARD...STORMS ALREADY OCCURRING OVER THE KAIBAB PLATEAU. 40-50 PERCENT COVERAGE EXPECTED TODAY FROM NORTHERN YAVAPAI COUNTY INTO MUCH OF COCONINO COUNTY...30 PERCENT OR LESS EXPECTED ELSEWHERE. CLOUD BASES WILL BE 3-4K FT AGL UNDER STORMS WITH THE POTENTIAL FOR DAMAGING WINDS...HAIL...AND VERY HEAVY RAIN. THE BEST POTENTIAL FOR THIS WILL BE ALONG AND NORTH OF I-40 IN COCONINO COUNTY. SKIES WILL BEGIN TO CLEAR AFTER SUNSET THIS EVENING WITH MAINLY CLEAR SKIES OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST FRI AUG 19 2005 AZZ004>018-037>040-200700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A DISTURBANCE MOVING THROUGH SOUTHERN NEVADA AND UTAH WILL CONTINUE TO PRODUCE THUNDERSTORMS ACROSS NORTHWESTERN AND NORTHERN COCONINO COUNTY THROUGH THE DAY. OTHER STORMS WILL BEGIN TO DEVELOP DURING THE LATE MORNING OVER THE HIGHER TERRAIN OF THE MOGOLLON RIM AND COCONINO COUNTY. STORMS WILL DEVELOP OVER THE LOWER TERRAIN THIS AFTERNOON INTO THIS EVENING. A FEW STORMS WILL PRODUCE STRONG WINDS AND LARGE HAIL THIS AFTERNOON AND EVENING. THE THREAT OF FLOODING WILL BE LOW TODAY AS THE STORMS WILL MOVE QUICKLY TO THE NORTHEAST .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM ACTIVITY IS EXPECTED OVER THE WEEKEND AS MOISTURE IS EXPECTED REMAIN OVER THE AREA. LOW TO MODERATE ACTIVITY IS EXPECTED INTO EARLY WEEK. DRIER AIR WILL AGAIN RETURN TO THE AREA FROM THE WEST BY TUESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Flagstaff radar (KFSX), 147 km away, was scanning. The volume nearest the first event began at 19:46 UTC.
1 hail. Local standard time, as filed.
3/4 inch diamiter hail was reported in Cameron.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471220.